January 20, 2009,
L.V. asks from Arlington, TX on January 18, 2009
Taking Vitamins Making Hair Fall Out!
Well moms..... I started taking One A Day weight smart as a vitamin for overall health and I have been taking it for about a month now and I have noticed a significant change in hair loss, I know you are supposed to lose hair everyday but I am starting to leave trails!!! and the only thing that has changed is the fact that I'm taking vitamins!
I already have thin hair so I was hoping for it to get a little thicker like when I was pregnant and I took the prenatal vitamins and it helped ALOT... but now I dunno what vitamins to take.
I started eating more vegetables and it helped alot with my hair and nails but when I added the one a day in it started to fall out alot and now im sad
S.W. answers from Dallas on January 19, 2009
When was the last time you got a hair cut? Sometimes when my hair gets longer, I feel like I'm losing a lot but it's really just longer and not more.
Also, have you worn your hair up a lot recently? Wearing it up can prevent hair from coming out through out the day and when you do take it down, it all comes out at once.
If you think it's the vitamin, then try not taking it for a while or switch to another vitamin and see if it continues. I take Centrum and have never noticed a problem with that.
1 mom found this helpful
H.C. answers from Dallas on January 19, 2009
I would prob stop those vitamins if that is the only change you made. Also I've noticed taking a B complex vitamin helps tremondously with my hair. Good luck.
T.M. answers from Dallas on January 20, 2009
Being a mother is awesome, you never stop learning even after you think you know just about everything. I am a hair dresser I work mostly with 50 and above and they have alot of issues. But all the same they hair falls out like your. I have learned over the years that certain drugs effect your hair as well as diet. If your hair is coming out with the root attached then that is a sing of inward problems like your tyroid but if it isn't then it is breaking off which is a outwat sign meaning you are probably using a harsh shampoo or you may have had a chemical service done like a perm or color you may have burnt your scalp even if it was a month back it will still show up. It really depends on what you have done to your hair or what you are takin. It is normal to lose 80 to 90 hairs a day and as stated in one of the other inputs if you wear your hair up and then take it down then it seems like alot. Hope this helps.
M.R. answers from Dallas on January 18, 2009
Hello L., I'm sorry about your hair loss problem. What kind of shampoo and conditioner are you using? There's a lot of shampoos in the market that contain harsh chemicals that can be causing your hair loss. I've switched to natural hair products through a wellness company called Melaleuca. In fact, I buy most of my household products there and they are great! They sell a variey of shampoos that contain natural botanicals that will maintain your hair and scalp healthy. The website is wwww.melaleuca.com and click on "Get to know Melaleuca" and let me know if you're interested in ordering anything because I can help you place your order. They're giving away $100 in free merchandise and it's no scam, I can prove it. Please feel free to call me if you have any questions. Thanks Maria -###-###-####
B.F. answers from Dallas on January 18, 2009
There is a temporary hair shedding problem known as telogen effluvium -- a change in the natural hair growth system that often follows childbirth, crash dieting, surgery, or a traumatic emotional event. Since it all started when you started taking One A Day Weight Smart, it sounds like it could be that. If I were you, I would stop taking those vitamins.
Hope this helps!
C.P. answers from Dallas on January 19, 2009
not all vitamins are created equal and everybody DOES NOT respond the same to vitamins. First I'd stop the vitamins. Read all the ingredients. Have you taken any vitamin suplements in the past that worked for you? Do you have any allergies? ragweeds make me loose hair, eyelashes, etc. good luck! ~C.~
J.B. answers from Dallas on January 19, 2009
My hair loss after my 1st birth was an indication my thyriod was having problems.. by the time I had my 2nd, 2 years later I had hypothyriod.. but this wasn't found out for 2 years by several regular & family doctors.. all the thyriod doctors I've seen since said the hair loss & post natal depression should have been immediate alert.